Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 27, NWS Albuquerque, NM

May 9, 2014Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 9, 2014, 3:19 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 10, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2014, 3:19 PM MDT (21:19 UTC)
In effect from
May 10, 2014, 12:00 PM MDT
Expired
May 10, 2014, 9:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS85 KABQ 092119
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT FRI MAY 9 2014

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO PORTIONS OF EASTERN
NEW MEXICO SATURDAY AND SUNDAY...

.POOR HUMIDITY RECOVERIES TONIGHT WILL SET THE STAGE FOR CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS SATURDAY. BY
SATURDAY AFTERNOON...EXCELLENT MIXING OF THE ATMOSPHERE WILL
COMBINE WITH A DEEPENING LEE SIDE TROUGH OVER SOUTHEAST COLORADO
TO PRODUCE WINDY CONDITIONS ACROSS THE PLAINS. THE COMBINATION OF
WINDY CONDITIONS AND MINIMUM RELATIVE HUMIDITIES RANGING FROM 7 TO
12 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS EXTENDING
INTO THE EVENING HOURS SATURDAY. AN AREA OF CRITICAL CONDITIONS IS
ALSO POSSIBLE FOR SOUTHERN AREAS OF THE MIDDLE RIO GRANDE VALLEY
AND THE MANZANO/GALLINAS MOUNTAINS. ANOTHER ROUND OF CRITICAL FIRE
CONDITIONS IS POSSIBLE FOR THE EAST CENTRAL PLAINS SUNDAY.

NMZ108-101400-
/O.UPG.KABQ.FW.A.0033.140510T1800Z-140511T0300Z/
/O.NEW.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/
/O.NEW.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
319 PM MDT FRI MAY 9 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...EAST CENTRAL PLAINS SATURDAY AFTERNOON AND
  EVENING...THEN AGAIN ON SUNDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
  30 MPH SATURDAY. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO
  40 MPH SUNDAY. 

* RELATIVE HUMIDITY...7 TO 11 PERCENT SATURDAY AGAIN 10 TO 15
  PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ104-101400-
/O.UPG.KABQ.FW.A.0033.140510T1800Z-140511T0300Z/
/O.NEW.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
319 PM MDT FRI MAY 9 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST PLAINS SATURDAY AFTERNOON AND
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS 
  TO 30 MPH. 

* RELATIVE HUMIDITY...7 TO 12 PERCENT BY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
905 
WWUS85 KABQ 100943
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 AM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO PORTIONS OF EASTERN
NEW MEXICO TODAY AND SUNDAY...

.POOR HUMIDITY RECOVERIES WILL SET THE STAGE FOR CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE EASTERN PLAINS TODAY. BY THIS 
AFTERNOON...EXCELLENT MIXING OF THE ATMOSPHERE WILL COMBINE WITH A
DEEPENING LEE SIDE TROUGH OVER SOUTHEAST COLORADO TO PRODUCE WINDY
CONDITIONS ACROSS THE PLAINS. THE COMBINATION OF WINDY CONDITIONS
AND MINIMUM RELATIVE HUMIDITIES RANGING FROM 7 TO 12 PERCENT WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS EXTENDING INTO THE
EVENING HOURS. ANOTHER ROUND OF CRITICAL FIRE CONDITIONS IS
POSSIBLE FOR THE EAST CENTRAL AND NORTHEAST PLAINS SUNDAY.

NMZ108-102200-
/O.CON.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/
/O.CON.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
343 AM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

* AREA AND TIMING...EAST CENTRAL PLAINS THIS AFTERNOON AND
  EVENING...THEN AGAIN ON SUNDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
  35 MPH TODAY. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH SUNDAY.

* RELATIVE HUMIDITY...7 TO 11 PERCENT TODAY...THEN 9 TO 14 PERCENT
  SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ104-102200-
/O.EXA.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/
/O.CON.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
343 AM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON
TODAY TO 9 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND EVENING...
  THEN AGAIN ON SUNDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
  35 MPH TODAY. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO
  40 MPH SUNDAY.

* RELATIVE HUMIDITY...7 TO 11 PERCENT TODAY...THEN 10 TO 15
  PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$
461 
WWUS85 KABQ 102133
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE FOR PORTIONS OF
EASTERN NEW MEXICO THROUGH SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE EASTERN
PLAINS THROUGH THIS EVENING. POOR RECOVERIES AND ABOVE NORMAL LOW
TEMPERATURES TONIGHT WILL LEAD INTO ANOTHER ROUND OF CRITICAL TO
POTENTIALLY EVEN EXTREME FIRE CONDITIONS FOR THE EAST CENTRAL AND
NORTHEAST PLAINS SUNDAY. STRONG WINDS AND VERY LOW HUMIDITIES WILL
BE REPLACED BY MUCH COLDER AIR SUNDAY NIGHT AS A POTENT COLD FRONT
SWEEPS THROUGH THE REGION.

NMZ104-108-110300-
/O.UPG.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/
/O.NEW.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/
/O.CON.KABQ.FW.W.0027.000000T0000Z-140511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
333 PM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS THROUGH THIS
  EVENING THEN AGAIN SUNDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
  35 MPH THROUGH THIS EVENING. SOUTHWEST TO WEST 20 TO 30 MPH WITH
  GUSTS UP TO 40 MPH SUNDAY.

* RELATIVE HUMIDITY...7 TO 11 PERCENT THIS EVENING...THEN 9 TO 14
  PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
955 
WWUS85 KABQ 110254
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ACROSS PORTIONS
OF EASTERN NEW MEXICO SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE EASTERN
PLAINS THIS EVENING...THOUGH LOCALIZED AREAS OF CRITICAL
CONDITIONS MAY PERSIST FOR ANOTHER HOUR OR TWO. POOR HUMIDITY
RECOVERIES AND ABOVE NORMAL LOW TEMPERATURES TONIGHT WILL LEAD
INTO ANOTHER ROUND OF CRITICAL TO POTENTIALLY EVEN EXTREME FIRE
WEATHER CONDITIONS FOR THE EAST CENTRAL AND NORTHEAST PLAINS
SUNDAY. STRONG WINDS AND VERY LOW HUMIDITIES WILL BE REPLACED BY
MUCH COLDER AIR SUNDAY NIGHT AS A POTENT COLD FRONT SWEEPS THROUGH
THE REGION.

NMZ104-108-111400-
/O.EXP.KABQ.FW.W.0027.000000T0000Z-140511T0300Z/
/O.CON.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
854 PM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE SUNDAY
  MORNING THROUGH SUNDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH SUNDAY.

* RELATIVE HUMIDITY...8 TO 14 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 9, 11:36 AM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 9, 11:36 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1136 AM MDT FRI MAY 9 2014

.AVIATION...
18Z TAF CYCLE
THICK HIGH CLOUDS EXITING EAST WHILE MT TOP LEVEL CUMULUS ACROSS
THE NORTH AND WEST. LCL WIND GUSTS TO 25 MOST SITE WILL CONTINUE
THRU SUNSET. KLVS WILL SEE STRONGEST GUSTS TO NEAR 35 KTS BY MID
TO LATE DAY. ANOTHER BATCH OF HIGH CLOUDS TONIGHT. MORE WIDESPREAD
WINDY CONDITIONS ON TAP FOR SATURDAY.

GUYER

&&

.PREV DISCUSSION...1013 AM MDT FRI MAY 9 2014...
.UPDATE...
INCREASED SKY COVER FOR TODAY BASED ON RECENT MODEL AND SATELLITE
IMAGERY TRENDS. LOOKS LIKE SKY COVER WONT DECREASE ACROSS THE FAR
EASTERN PLAINS UNTIL LATER THIS AFTERNOON...SO DECREASED THE HIGH
TEMPERATURE FORECAST THERE FOR TODAY. TWEAKED WINDS FOR
TODAY...TOO.

44

&&

.PREV DISCUSSION...310 AM MDT FRI MAY 9 2014...
.SYNOPSIS...
MOSTLY TO PARTLY SUNNY SKY IS EXPECTED TODAY AS A DRY WEST TO
NORTHWEST FLOW ALOFT MOVES IN. HIGH TEMPERATURES TODAY WILL BE
ABOUT TEN DEGREES ABOVE YESTERDAYS READINGS. WEST AND SOUTHWEST
WINDS WILL INCREASE SATURDAY...AHEAD AN APPROACHING UPPER LEVEL
STORM SYSTEM. WINDS WILL STRENGTHEN FURTHER SUNDAY...ALONG WITH
INCREASING CHANCES FOR SHOWERS AND PERHAPS A THUNDERSTORM OR TWO
OVER THE FAR NORTHERN MOUNTAINS NEAR THE COLORADO BORDER. A MUCH
COLDER AIRMASS WILL PLUNGE IN FROM THE NORTHWEST SUNDAY AFTERNOON
AND EVENING. A REINFORCING SHOT OF COLD AIR IN THE FORM OF A
BACKDOOR FRONT WILL DROP INTO THE STATE FROM THE NORTHEAST SUNDAY
NIGHT AND MONDAY. THE EASTERLY UPSLOPE FLOW AT THE SURFACE IS
EXPECTED TO GENERATE AREAS OF LIGHT PRECIPITATION...PRIMARILY
ALONG AND NEAR THE EAST SLOPES OF THE SANGRE DE CRISTOS AND
SANDIA/MANZANO MOUNTAINS MONDAY AND MONDAY NIGHT. A DRY NORTHWEST
FLOW ALOFT RETURNS TUESDAY INTO LATE NEXT WEEK...ALLOWING
TEMPERATURES TO RISE TO ABOVE AVERAGE FOR MID MAY.

&&

.DISCUSSION...
DRY NORTHWEST FLOW ALOFT TODAY WILL GRADUALLY TRANSITION TO WEST-
SOUTHWEST FLOW ON SATURDAY. WINDS WILL INCREASE SOMEWHAT SATURDAY
AS STRENGTHENING WESTERLY FLOW ALOFT RESULTS IN A DEEPER LEE SFC
LOW OVER SE COLORADO. WINDS INCREASE FURTHER SUNDAY AS DEEP CLOSED
LOW OVER THE GREAT BASIN DROPS SOUTHEASTWARD TOWARD NM. MAIN
IMPACT FROM THIS SYSTEM WILL BE IN THE FORM OF STRONG WEST AND
SOUTHWEST WINDS SUNDAY. SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS
WILL DEVELOP OVER FAR NORTHERN NM SUNDAY MORNING...ALONG AND NEAR THE
SFC COLD FRONT AND MID-LEVEL BAROCLINIC ZONE BUT THE VAST MAJORITY OF
PRECIPITATION WILL REMAIN NORTH IN COLORADO. MUCH COLDER AIR WILL
PLOW FROM NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON AND EVENING. A
REINFORCING SHOT OF COLD AIR IN THE FORM OF A BACKDOOR FRONT WILL
DROP INTO ERN NM SUNDAY EVENING AND WEST AND SOUTHWARD THROUGH THE
REMAINDER OF THE AREA SUNDAY NIGHT AND MONDAY. MODELS SUGGESTING
THAT THE ELY LOW LEVEL UPSLOPE FLOW WILL BE STRONG AND MOIST ENOUGH
FOR AT LEAST AREAS OF LIGHT PRECIPITATION FROM THE EAST SLOPES OF
THE SANGRE DE CRISTOS AND SANDIA/MANZANO MOUNTAINS EAST TO THE NE
AND CENTRAL HIGHLANDS MONDAY AND MONDAY NIGHT. FREEZE HIGHLIGHTS
IN A FEW LOWER ELEVATIONS LOCATIONS MAY BE NEEDED MONDAY
NIGHT/TUESDAY MORNING AS THE COLD AIRMASS AND CLEARING SKY ALLOW
FOR TEMPERATURES TO PLUMMET TO NEAR THE FREEZING MARK BY SUNRISE
TUESDAY.

THE CLOSED LOW/UPPER LEVEL TROUGH SLIDE EAST OF THE REGION
TUESDAY. A WARMING TREND WILL GET UNDERWAY TUESDAY AND CONTINUE
THROUGH THE END OF THE WORK WEEK AS DRY NORTHWEST FLOW ALOFT
REMAINS IN PLACE EAST OF A STRONG UPPER LEVEL RIDGE OVER
CALIFORNIA AND THE WRN GREAT BASIN. TYPICAL AFTERNOON BREEZES WILL
DEVELOP EACH AFTERNOON TUESDAY THROUGH FRIDAY NEXT WEEK BUT STRONG
WINDS ARE NOT ANTICIPATED.

33

&&

.FIRE WEATHER...
...PERIODS OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS OVER
PORTIONS OF THE FORECAST AREA THIS WEEKEND...

A WARMING/DRYING TREND IS IN PLAY THROUGH SATURDAY WITH INCREASING
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...MAINLY ACROSS THE
EASTERN PLAINS. MODERATE WEST-NORTHWEST FLOW WILL BACK AND BECOME
WEST-SOUTHWEST BY SATURDAY. TEMPERATURES WILL BE AT OR BELOW NORMAL
TODAY SO NOT MUCH CONCERN FOR CRITICAL CONDITIONS...ESPECIALLY WITH
WINDS LACKING. HOWEVER...A DEEPENING LEE-SIDE OVER SOUTHEAST
COLORADO BY LATE SATURDAY COMBINED WITH DEEP LAYER MIXING AND POOR
HUMIDITY RECOVERIES EARLY SATURDAY MORNING WILL LIKELY COMBINE TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS.
A VERY DRY ATMOSPHERE ON SATURDAY WILL BE UNSTABLE...BUT ONLY WITH
HAINES VALUES OF 4-5...SO MAY BE LACKING THE INSTABILITY NECESSARY
FOR LARGE FIRE GROWTH. DECIDED TO GO WITH A WATCH FOR THE EASTERN
PLAINS...WHICH MATCHES WELL WITH THE SPC DAY2 FIRE WEATHER OUTLOOK.

SUNDAY IS A LITTLE MORE UNCERTAIN IN TERMS OF THE AREA TO BE
IMPACTED BY CRITICAL FIRE WEATHER CONDITIONS...WITH THE MODELS
CONTINUING TO TREND FURTHER SOUTH WITH THE APPROACHING UPPER LOW.
HIGHEST CONFIDENCE ZONE FOR CRITICAL CONDITIONS ON SUNDAY IS 108 AT
THIS POINT...BUT COULD EXTEND WSW INTO 106 AND 107. THE DRIEST AND
MOST UNSTABLE CONDITIONS WILL DEFINITELY BE OVER ZONE 108 WITH
STRONG DOWNSLOPE WINDS AND HIGHS 5-10 DEGREES ABOVE NORMAL.

A COLD FRONT WILL ACCOMPANY THE UPPER LOW LATE SUNDAY AND PUSH
THROUGH THE FORECAST AREA SUNDAY NIGHT...FOLLOWED BY AT LEAST A
COUPLE DAYS OF BELOW NORMAL TEMPERATURES. DRY NORTHWEST FLOW AND
INCREASING TEMPERATURES MAY PRODUCE A BRIEF PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS NEXT THURSDAY PRIOR TO A STRONG BACKDOOR COLD
FRONT.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.

&&
Hazardous weather outlook, May 9, 5:24 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT FRI MAY 9 2014

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING
DUST SUNDAY AFTERNOON AND EVENING AS AN UNSEASONABLY STRONG COLD
FRONT MOVES THROUGH NORTHERN NEW MEXICO. SCATTERED SNOW SHOWERS
WILL DEVELOP OVER THE FAR NORTHERN MOUNTAINS SUNDAY INTO SUNDAY
EVENING...WITH LIGHT ACCUMULATIONS POSSIBLE ABOVE ABOUT 7500 FEET.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:12 AM MDTFire Weather WatchABQHarding, San Miguel, Union12 hr
May 9, 3:19 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.